MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that there was foreign material in the air/water tube, the air/water cylinder and in the auxiliary jet channel.The reportable malfunction was likely a result of insufficient reprocessing.The evaluation found the air/water cylinder, and the suction cylinder had no color.The grip, the universal cord, and the charged coupled device cable, all had a scratch.The water tightness was lost due to deformation of electrical connector guide pin, the insulation resistance value at distal end did not meet the standard value due to a chip on probe cover, the bending angle in up direction exceeded the standard value due to deformation of the bending tube, the light guide lens has a crack, the adhesive on distal sheath had white-clouded area, a noise image occurred during angulation in up/down directions due to damage on charged coupled device unit.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the colonovideoscope had an angulation malfunction.The device was returned for evaluation.During the device evaluation, there was a foreign material in the air/water tube, the air/water cylinder and in the auxiliary jet channel.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the event, ¿foreign material in the a/w cylinder, a/w channel¿, was confirmed.The white material inside channel was likely simethicone used during procedure.The root cause of the remaining foreign material could not be identified.The foreign material was possibly not removed since the reprocessing was not conducted properly due to leakage due to deformation of el-connector guide pin.There was no report that the device was used for procedure while the event occurred.Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use (ifu/cleaning/disinfection/sterilization).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the device was manufactured.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ¿ ifu states that detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.¿ ifu states that preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18509615
Report Number9610595-2024-00872
Device Sequence Number7875743
Product Code FDF
UDI-Device Identifier04953170339882
UDI-Public04953170339882
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/14/2024
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown